Illinois, 2011High Wind and Strong Wind in Illinois, September 29, 2011
September 29, 2011 · NWS LOT · 3 events in 3 counties and zones
A line of showers moved across parts of northern Illinois during the afternoon and early evening hours of September 29th and mixed down stronger winds from aloft which blew down tree limbs and blew around light-weight objects. Wind gusts were estimated as high as 60 mph in some locations.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers moved across parts of northern Illinois during the afternoon and early evening hours of September 29th and mixed down stronger winds from aloft which blew down tree limbs and blew around light-weight objects. Wind gusts were estimated as high as 60 mph in some locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 29, 4:04 PM CST, 11 minutes earlier.
Area forecast discussion, Sep 29, 4:04 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
504 PM CDT THU SEP 29 2011
.DISCUSSION...
355 PM CDT
SHORT TERM...TODAY-SUNDAY
ADVERTISED ACTIVE WEATHER PERIOD UPON US THIS AFTERNOON. PRIMARY
CONCERN IS STRONG WINDS THIS AFTERNOON INTO TONIGHT...WITH PRECIP
CHANCES INTO TONIGHT. UNSEASONABLY COOL AIRMASS POURING INTO
REGION...ESPECIALLY FRIDAY INTO SATURDAY WILL THEN SHIFT FOCUS TO
LAKE EFFECT SHOWERS FOR MAINLY NW INDIANA LAKEFRONT. EXTENT OF
FROST COVERAGE WILL ALSO BE A FOCUS FOR RURAL AND SUBURBAN
AREAS...ESPECIALLY ON SATURDAY NIGHT.
ANOMALOUSLY STRONG H5 TROUGH...3 STANDARD DEVIATIONS BELOW NORMAL
AND ASSOCIATED NEARLY 20 DM HEIGHT FALLS SPURRED RAPID DEEPENING OF
LOW PRESSURE AREA OVER NORTHERN GREAT LAKES AREA. AS STRONG LOW
TRACKS SOUTHEAST OVER NORTHERN LOWER MI...STRONG COLD FRONT SWEEPING
THROUGH AREA THIS AFTERNOON. PRE-FRONTAL TROUGH LED TO WELL DEFINED
BAND OF PRECIP THAT IS WORKING THROUGH SOUTHEASTERN CWA AT THIS
TIME. AFTER DRY SLOT PUSHES SOUTHEAST...ADDITIONAL SHOWERS FROM
SOUTHEASTWARD ROTATING COLD POOL WILL AFFECT MAINLY FAR NORTHERN AND
EASTERN CWA LATE AFTERNOON INTO THIS EVENING. THE MAIN STORY IS THE
WINDS THOUGH. VERY STRONG CAA IS YIELDING NEARLY DRY ADIABATIC LOW
LEVEL LAPSE RATES AND THUS STRONG WINDS GENERATED BY TIGHTENING
PRESSURE GRADIENT WILL BE EFFICIENTLY MIXED DOWN FROM ALOFT. THE
WIND ADVISORY IS ON TRACK FOR THE ENTIRE AREA INTO EARLY FRIDAY
MORNING...WITH THE POTENTIAL FOR SOME GUSTS UP TO 55 MPH MAINLY
ALONG THE NW INDIANA LAKEFRONT. STRONG CAA SURGE TONIGHT WILL ALSO
ALLOW FOR TEMPS IN THE MID AND UPPER 40S OUTSIDE THE IMMEDIATE
CHICAGO HEAT ISLAND. WENT WITH AT OR JUST BELOW MOS GUIDANCE FOR MIN
TEMPS.
PRESSURE GRADIENT WILL RELAX SOME ON FRIDAY...ALLOWING FOR SLIGHTLY
DIMINISHED WINDS OVER LAND. WINDS WILL BE SLOWEST TO DIE DOWN ALONG
THE LAKESHORE AND MAY STILL GUST TO 35-40 MPH AT TIMES EARLY ON
FRIDAY. SLIGHT RELAXATION IN CAA EARLY ON FRIDAY BUT SECONDARY SURGE
OF COLD AIR WILL ARRIVE BY LATE MORNING AND EARLY AFTERNOON. WENT
WITH A MODEL BLEND FOR TEMPS ON FRIDAY...WITH FORECAST HIGHS
ONLY IN THE UPPER 50S AND LOW 60S. TEMPS MAY DROP DURING AFTERNOON
WITH SECOND SURGE OF COLD AIR. WINDS GOING FROM NWLY TO MORE NLY
LATER ON FRIDAY WILL THEN SET STAGE FOR LAKE EFFECT SHOWERS OVER
NW INDIANA. ACTIVITY MAY WORK ITS WAY INTO FAR EASTERN PORTER
COUNTY AS EARLY AS FRIDAY AFTERNOON...BUT BEST POTENTIAL IS FRIDAY
NIGHT INTO EARLY SATURDAY MORNING. FAVORABLE LAKE INDUCED CAPE AND
INVERSION HEIGHTS WILL LEAD AT LEAST SCT LAKE EFFECT SHRA
COVERAGE. BUMPED UP POPS TO HIGH CHANCE FOR PORTER COUNTY DURING
THIS TIME. MAINTAINED SLIGHT POPS INTO COOK COUNTY...AS THERE IS A
SMALL CHANCE SHOWERS PUSH WESTWARD A BIT. OUTSIDE OF LAKE EFFECT
CLOUDS AND PRECIP...H85 THERMAL TROUGH WILL CONTINUE TO PUSH INTO
AREA...WITH SUB-ZERO CELSIUS TEMPS PUSHING WELL SOUTH OF AREA LATE
FRIDAY NIGHT. OVERNIGHT LOWS IN THE MIDDLE AND UPPER 30S WELL AWAY
FROM THE LAKE ARE EXPECTED...WITH 40S TO THE EAST. SHOULD BOUNDARY
LAYER DECOUPLE FASTER THAN GUIDANCE SUGGESTS...FROST DEVELOPMENT
IS A POSSIBILITY FOR FAR NW CWA. ADDED IN SOME PATCHY FROST FOR
THIS AREA...BUT LATER UPDATES CAN REFINE FROST FORECAST.
ON SATURDAY...LAKE EFFECT SHOWER ACTIVITY WILL CUT OFF BY LATE
MORNING WITH LARGE HIGH PRESSURE DROPPING SOUTH INTO AREA AND STRONG
H5 HEIGHT RISES LEADING TO SUBSIDENCE AND FALLING INVERSION HEIGHTS.
H85 THERMAL TROUGH WILL STILL RESIDE OVER AREA HOWEVER...SO HIGH
TEMPERATURES WILL ONLY BE IN THE MIDDLE AND UPPER 50S. ON SATURDAY
NIGHT...RISING HEIGHTS AND H85 WAA COMMENCES BY BOUNDARY LAYER WILL
LIKELY FULLY DECOUPLE AS SURFACE RIDGE MOVES OVERHEAD. LIGHT WINDS
AND CLEAR SKIES WILL EQUAL ANOTHER UNSEASONABLY COLD NIGHT...
ESPECIALLY OUTSIDE CHICAGO. LOW TEMPERATURES IN THE LOW TO MID 30S
ARE EXPECTED FOR MUCH OF THE AREA...WITH LOW TO MID 40S IN AND
NEAR CHICAGO. GIVEN WET CONDITIONS OF LATE...FROST IS A DEFINITE
POSSIBILITY FOR RURAL AND SUBURBAN AREAS. ADDED PATCHY FROST TO
GRIDS FOR NOW...BUT COVERAGE CAN AGAIN BE REFINED WITH LATER
UPDATES. SUNDAY WILL SEE A CHILLY...POSSIBLY FROSTY START...BUT
SURFACE RIDGE WILL SLIDE SOUTH A BIT...ESTABLISHING WARMER WSW
FLOW. STEADILY RISING H85 TEMPS...TO ROUGHLY +10 BY LATE
AFTERNOON...WILL ALLOW FOR TEMPERATURES TO WARM TO THE MID 60S BY
THE AFTERNOON UNDER SUNNY SKIES. OVERALL...IT WILL BE A BEAUTIFUL
FALL DAY.
RC
LONG TERM...MON-THU
BRING ON INDIAN SUMMER. MODELS HAVE BEEN CONSISTENT IN ADVERTISING
STRONG UPPER RIDGING AND BIG WARM UP FOR MID TO LATE NEXT WEEK.
SURFACE AND 850 RIDGE AXIS SHOULD PASS EAST OF THE AREA BY MONDAY
AFTERNOON AND WARMUP SHOULD REALLY TAKE OFF TUE-THU. BASED ON 850 MB
TEMPS OF 14 TO 16C ON GFS AND EVEN A BIT WARMER ON ECMWF...WOULD
EXPECT MAX TEMPS IN MID 70S TO AROUND 80...POSSIBLY A FEW DEGREES
WARMER. WITH MOSTLY CLEAR SKIES...DRY AIRMASS...AND LONG NIGHTS THIS
TIME OF YEAR...WOULD EXPECT FAIRLY LARGE DIURNAL TEMPERATURE RANGES.
ONLY FLY IN THE OINTMENT MIGHT BE A WEAK BACK DOOR COLD FRONT
DROPPING THROUGH THE EASTERN LAKES AS HIGH PRESSURE BUILDS INTO
EASTERN CANADA MID WEEK. HAVE TEMPERED WARM UP OVER NORTHWEST
INDIANA BASED ON THIS.
ALLSOPP
RC
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 22Z...
* INCREASING WEST/NORTHWEST WINDS BEHIND COLD FROPA THIS
AFTERNOON WITH STRONG GUSTY WINDS TO 35-40 KT INTO TONIGHT.
* SHOWERS WITH FRONT EARLY THIS AFTERNOON...AND POTENTIAL FOR
ADDITIONAL SCATTERED SHOWERS THIS EVENING.
SHEA
//DISCUSSION...UPDATED 18Z...
DEEPENING LOW PRESSURE WAS OVER THE UPPER PENINSULA OF MICHIGAN AT
MIDDAY...WITH A SHARP COLD FRONT TRAILING SOUTH INTO ILLINOIS.
THIS FRONT WILL PUSH ACROSS THE TERMINALS EARLY THIS AFTERNOON...
PRODUCING A WIND SHIFT FROM WEST-SOUTHWEST TO WEST-NORTHWEST
INITIALLY AND THEN MORE SOLIDLY NORTHWEST LATER THIS EVENING.
COMBINATION OF FRONTAL ZONE CLOUD COVER AND A WEAKER PRESSURE
GRADIENT NEAR THE FRONTAL TROUGH HAS KEPT WINDS FROM INCREASING
TOO MUCH AHEAD OF AND IMMEDIATELY WITH THE FRONT...THOUGH WINDS
WILL INCREASE RAPIDLY BEHIND THE FRONT THIS AFTERNOON AS COLDER
AIR ALOFT STEEPENS LAPSE RATES AND THE GRADIENT TIGHTENS AS THE
LOW CONTINUES TO DEEPEN. WIND GUSTS OF 40-50 KTS ARE OCCURRING
ACROSS SOUTHERN MINNESOTA AND NORTHERN IOWA AT THIS TIME. GUIDANCE
HAS SHOWN SOME MODEL TO MODEL AND RUN TO RUN DIFFERENCES IN JUST
HOW WINDY IT WILL GET ACROSS THE TERMINALS...THOUGH HAVE PUSHED
HIGHER WIND GUSTS BACK A COUPLE OF HOURS BASED ON AFOREMENTIONED
OBSERVATIONAL TRENDS. POTENTIAL FOR STRONGEST WINDS ACROSS
FORECAST AREA WILL LIKELY BE FROM VERY LATE AFTERNOON THROUGH THE
MID OVERNIGHT HOURS...THOUGH SOME NIGHTTIME COOLING OF BOUNDARY
LAYER MAY LIMIT GUSTINESS SOMEWHAT OVER WHAT IS OCCURRING TO OUR
NORTHWEST THIS AFTERNOON. THIS DOES PRESENT SOMEWHAT LOWER
CONFIDENCE IN THE MAGNITUDE OF THE WIND SPEEDS/GUSTS INTO THE
OVERNIGHT HOURS. GRADIENT WILL VERY GRADUALLY WEAKEN FRIDAY AS THE
LOW PULLS AWAY TO THE EAST AND BEGINS TO FILL...THOUGH GUSTY
CONDITIONS STILL EXPECTED WITH NORTHWEST-NORTH GUSTS 25-30 KT FOR
MUCH OF THE DAY.
PRECIPITATION TRENDS ARE THE OTHER MAIN CONCERN THROUGH THIS
EVENING. BAND OF HIGH BASED RAIN/SHOWERS MOVING THROUGH AT THIS
TIME WITH THE FRONTAL ZONE SHOULD MOVE OUT QUICKLY BY 20Z OR SO.
AREA OF SHOWERS/THUNDERSTORMS DEVELOPING OVER WESTERN WISCONSIN
ARE IN REGION OF STEEPER LAPSE RATES BENEATH COLD POOL ASSOCIATED
WITH UPPER TROUGH...BUT CURRENT INDICATIONS ARE THAT THE THREAT OF
WIDESPREAD SHRA/TSRA SHOULD REMAIN NORTH ACROSS WISCONSIN AS DRY
SLOT WORKS JUST SOUTH OF TERMINALS. MAY BE CLOSE HOWEVER...THUS
HAVE INDICATED VICINITY SHOWERS AND A LOWER VFR CEILING AGAIN BY
LATE AFTERNOON THROUGH THIS EVENING AND WILL CONTINUE TO MONITOR.
RATZER
//ORD AND MDW CONFIDENCE...UPDATED 22Z...
* HIGH CONFIDENCE IN WIND TRENDS...MEDIUM CONFIDENCE IN DETAILS
OF SPEEDS/GUSTS.
* MEDIUM-HIGH CONFIDENCE IN PRECIP TRENDS.
SHEA
//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z...
FRIDAY NIGHT AND SATURDAY...SLIGHT CHANCE OF SHRA.
SUNDAY THROUGH WEDNESDAY...VFR.
&&
.MARINE...
334 PM CDT
SIGNIFICANT WIND STORM NOW REACHING LAKE MICHIGAN...
SURFACE LOW PRESSURE IS NOW CENTERED NEAR ESCANABA AT 20Z AND WILL
CONTINUE TO MOVE SOUTHEASTWARD ACROSS THE NORTHERN PART OF THE LAKE
AND DEEPEN AS IT REACHES THE NORTHERN LOWER PENINSULA THIS EVENING.
A COLD FRONT EXTENDS SOUTHWARD FROM THE LOW AND IS FAST APPROACHING
THE WESTERN SHORE OF THE LAKE AT 20Z. THE FRONT WILL CONTINUE ACROSS
THE LAKE OVER THE NEXT FEW HOURS BRINGING WINDS FROM SOUTHWEST TO
WEST AND THEN NORTHWEST WITH TIME INTO THE EVENING. WIND SPEEDS WILL
QUICKLY RAMP UP TO MID AND HIGH END GALE FORCE BY EARLY EVENING WITH
SOME STORM FORCE GUSTS DEVELOPING DURING THAT TIME. FAR NORTHERN
SECTIONS OF THE LAKE NEAR THE STRAITS OF MACKINAC WILL BE SLOWER TO
INCREASE WITH THE LOW PASSING OVERHEAD. STEADIER STORM FORCE WINDS
TO 50 OR 55 KT WILL DEVELOP THROUGH THE EVENING AND CONTINUE INTO
FRIDAY MORNING. STILL HAVE SOME CONCERNS THAT SOME GUSTS AROUND 60
KT MAY OCCUR LATE THIS EVENING AND EARLY TONIGHT BUT AM THINKING
THEY WOULD BE INFREQUENT IF THEY OCCUR. WILL LEAVE HEADLINES AS IS
EXCEPT WILL BE UPGRADING THE GALE FROM WINTHROP HARBOR TO GARY TO A
STORM WARNING STARTING AT 00Z WITH THE EXPECTATION THAT GUSTS WILL
RANGE FROM 45 TO 50 KT. THIS WILL RUN UNTIL 12Z FRIDAY AT WHICH
POINT A GALE WARNING WILL BE NEEDED.
THE LOW WILL WEAKEN AS IT APPROACHES WESTERN LAKE ONTARIO BY MIDDAY
FRIDAY WITH STRONG HIGH PRESSURE SLOWLY APPROACHING FROM THE WEST.
WINDS WILL SLOWLY BUT STEADILY DIMINISH FRIDAY AFTERNOON BUT EXPECT
THAT GALE FORCE WILL PERSIST INTO FRIDAY EVENING. STRONG NORTHERLY
WINDS WILL CONTINUE INTO SATURDAY AFTERNOON RESULTING IN A SLOW
DECREASE IN WAVES HEIGHTS OVER THE SOUTHERN PART OF THE LAKE. HIGH
PRESSURE WILL MOVE OVERHEAD SATURDAY NIGHT ALLOWING WINDS TO DROP
OFF BY SUNDAY MORNING. THE HIGH WILL DRIFT EASTWARD ALLOWING
WESTERLY WINDS TO INCREASE MODESTLY THEN SHIFT MORE SOUTHWESTERLY
MONDAY.
MDB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
ILZ032-ILZ033-ILZ039 UNTIL 5 AM FRIDAY.
IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 5 AM
FRIDAY.
LAKESHORE FLOOD WARNING...INZ002...10 PM THURSDAY TO 4 PM FRIDAY.
LM...STORM WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 1 PM FRIDAY.
GALE WARNING...NEARSHORE WATERS UNTIL 7
PM THURSDAY.
STORM WARNING...NEARSHORE WINTHROP HARBOR TO GARY IN UNTIL 7 AM FRIDAY.
STORM WARNING...NEARSHORE GARY TO MICHIGAN CITY IN UNTIL 1 PM FRIDAY.
&&Hazardous weather outlook, Sep 29, 3:11 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
411 PM CDT THU SEP 29 2011
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
302115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
411 PM CDT THU SEP 29 2011 /511 PM EDT THU SEP 29 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WIND GUSTS OF 45 TO 50 MPH ARE LIKELY EARLY INTO EARLY FRIDAY
MORNING ACROSS THE AREA. OCCASIONAL HIGHER GUSTS UP TO 55 MPH ARE
POSSIBLE...ESPECIALLY ALONG THE NORTHWEST INDIANA LAKESHORE.
DUE TO VERY LARGE WAVES DEVELOPING ON LAKE MICHIGAN...COASTAL
FLOODING AND BEACH EROSION IS LIKELY FOR THE PORTER COUNTY
LAKESHORE THROUGH TONIGHT.
RIP CURRENTS ARE LIKELY THROUGH TONIGHT FOR BOTH THE ILLINOIS AND
INDIANA LAKE SHORES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
CONTINUED COASTAL FLOODING AND BEACH EROSION IS LIKELY FOR THE
PORTER COUNTY LAKESHORE THROUGH FRIDAY AFTERNOON.
RIP CURRENTS ARE LIKELY FRIDAY MORNING THROUGH FRIDAY NIGHT FOR
BOTH THE ILLINOIS AND INDIANA LAKE SHORES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-302115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
411 PM CDT THU SEP 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
WINDS WILL BE INCREASING TO STORM FORCE ALONG THE ILLINOIS AND
INDIANA NEAR SHORE WATERS BY EARLY THIS EVENING...WITH STORM FORCE
WINDS CONTINUING INTO EARLY FRIDAY MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
STORM FORCE WINDS WILL CONTINUE FOR THE INDIANA NEAR SHORE FROM
GARY TO MICHIGAN CITY INDIANA INTO EARLY FRIDAY AFTERNOON. GALE
FORCE WINDS ARE THEN EXPECTED TO PERSIST THROUGH FRIDAY NIGHT.
STORM FORCE WINDS WILL SUBSIDE TO GALE FORCE EARLY FRIDAY MORNING
ALONG THE ILLINOIS AND INDIANA NEAR SHORE WATERS TO GARY
INDIANA...WITH GALE FORCE WINDS EXPECTED TO PERSIST THROUGH
FRIDAY NIGHT.
WIND AND WAVE CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY TO
CONTINUE FOR THE ILLINOIS AND INDIANA NEAR SHORES LATE FRIDAY
NIGHT INTO SATURDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-302115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
411 PM CDT THU SEP 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING.
STORM FORCE WINDS ARE LIKELY ACROSS LAKE MICHIGAN THROUGH
TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
STORM FORCE WINDS ARE LIKELY ACROSS LAKE MICHIGAN THROUGH EARLY FRIDAY
AFTERNOON...WITH GALE FORCE WINDS PERSISTING THROUGH FRIDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
RC
High Wind, Winnebago
- When
- September 29, 4:15 PM CST to 4:40 PM CST
- Where
- Winnebago forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 42.336, -89.161 (the zone’s center; the record gives no point)
Wind gusts were estimated to 60 mph in Pecatonica and a gust to 58 mph was measured at Rockford Airport. A six to eight inch diameter tree limb was snapped at its base near Charles and 29th Street in Rockford.
Strong Wind, Kane
- When
- September 29, 5:28 PM CST to 5:29 PM CST
- Where
- Kane forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 41.939, -88.429 (the zone’s center; the record gives no point)
Wind gusts were measured to 52 mph. A 100 pound propane grill was blown over. A 50 pound metal sheet was blown off a deck. A sandbox was blown airborne and damaged and siding was torn off of a house.
High Wind, Will
- When
- September 29, 6:12 PM CST
- Where
- Will forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
Wind gusts were estimated to 60 mph near Interstate 57 and Peotone Road.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Wisconsin, September 29 to 30, 20111 death · $10,000 · 5 events
- High Wind in Iowa, September 29, 2011$525,000 · 51 kt wind · 4 events
- Coastal Flood in New Jersey, September 29, 2011$300,000 · 4 events
- Hail and Damaging Winds in Texas, September 29, 2011$170,000 · 1 in hail · 9 events
- Wildfire in Iowa, September 29, 20111 injured · $115,000 · 4 events
- High Wind in Michigan, September 29 to 30, 2011$112,000 · 65 kt wind · 12 events
- Damaging Winds in Texas, September 29, 2011$80,000 · 61 kt wind · 9 events
- Coastal Flood in Pennsylvania, September 29, 2011$50,000 · 3 events
- Hail and Strong Wind in Wisconsin, September 29 to 30, 2011$21,000 · 0.75 in hail · 12 events
- Hail and Damaging Winds in New Jersey, September 29, 2011$25,000 · 61 kt wind · 7 events
- High Wind in Wisconsin, September 29 to 30, 2011$30,000 · 60 kt wind · 3 events
- Marine High Wind in Lake Superior, September 29, 201160 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 347280, 347282, 347281.